I been on Propecia for 5 years. I’m almost 27 years old. I have early front hair loss especially thin corners. Up until a few days ago my hair looked just the same like 5 years but now I noticed my left corner got slightly thinner it’s easy to tell there. I know Propecia can’t hold hair forever and since I noticed this slight loss will it continue again and fast or may it be a slow process? I read a lot of guys used Propecia for years and once the effects weaned off they would lose hair super fast. I don’t want that to happen so I’m strongly considering to switching to Avodart and try to save what I have because I still have a full head of hair.
I realize many men take Propecia to treat the front hairline thinning, but it generally rarely works for that area. Propecia works mainly for the thinning on the top/crown area.
Please speak with your doctor regarding stopping or starting any medication. Stopping Propecia abruptly can potentially cause “catch up” hair loss. Almost every week, I see a patient who told me that they tried stopping the drug or ran out of supplies of it for a few months. In every case the patient lost hair, and most of the time it did not come back upon restarting the medication.
Finally, Avodart (dutasteride) does not work any better than Propecia at the hairline since the mechanism of action is similar. At some point you may have to face that hair loss is genetic and there is no simple answer.